Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I think I'm pregnant and I just too a sleep aid without thinking.

It was an Equate PM (2 as directed) and it says on the back to consult a doctor before taking if your pregnant... could this hurt my baby??

Answer Question
 
Anonymous

Asked by Anonymous at 3:43 AM on Oct. 27, 2008 in Pregnancy

Answers (7)
  • All meds say consult a doctor before taking..but ,I would call your doctor or pharmacist and ask them about it in the morning!!! Good luck Im sure everything will be fine!!!
    ShastaRiley

    Answer by ShastaRiley at 3:47 AM on Oct. 27, 2008

  • What's the active ingredient? If it's diphenhydramine (what's in Tylenol PM) then you should be fine. (But I think it poses a bigger risk in the first trimester than later on.) Check www.safefetus.com whenever you need to take something and can't get ahold of your doctor/pharmacist.
    AaronsMommy1015

    Answer by AaronsMommy1015 at 4:32 AM on Oct. 27, 2008

  • yea, check with your doctor. i took tylenol pm - which is a-ok :)
    itsaboy1208

    Answer by itsaboy1208 at 6:33 AM on Oct. 27, 2008

  • it should be fine, just one? women take much stronger medications when absolutely necessary. call the pharmacist or dr if you want to be reassured.
    KnoxvilleDoula

    Answer by KnoxvilleDoula at 7:25 AM on Oct. 27, 2008

  • I had a couple bad migraines in the beginning of my pregancy and didn't get even 5 minutes of sleep. I called my doctor and she did some research. She told me I could take a 1/2 of a Unisom pill 1/2 an hour before bed. If that didn't work then I could take the other half. Usually the 1st half worked enough to get me sleepy enough to sleep. My son is just fine and is actually advanced for his age. So, it's okay that you took it, just double check with your doctor. Every person and every pregnancy is different. It's better to be safe than sorry. GL! :o)
    krockwell

    Answer by krockwell at 10:04 AM on Oct. 27, 2008

  • Check the ingredients. If it has diphenhydramine and acetomenophen in it, you'll be perfectly fine. That's the same ingredients as Tylenol PM, and I take that nearly every day because I've had serious insomnia issues, especially now in my third trimester. If if has aspirin or ibuprofen...those aren't good, you're not supposed to take those while pregnant. BUT. If it DOES have aspirin or ibuprofen...as long as this is the first time you took it, you should be okay.

    Like a previous poster said, many women take much stronger medicines while pregnant and their babies turn out okay. If you experience any weird or painful feelings, you should contact your doctor. You'll probably be just fine though =]
    caitxrawks

    Answer by caitxrawks at 10:21 AM on Oct. 27, 2008

  • Diphenhydramine is fine when you're pregnant. It's Benadryl. Don't worry about it.
    BabyCatchinMama

    Answer by BabyCatchinMama at 2:59 PM on Oct. 27, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.